MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403911
Medical Device Problem Codes Break (1069); Overheating of Device (1437); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Approximated to (b)(6) 2020 as the exact date was not given, but it was reported that the procedure took place in (b)(6) 2020.This event was reported to the fda via a voluntary medwatch report.The report number is (b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on october 23, 2020 that a flexiva id 200 laser fiber was used in cystoscopy ureteroscopy with laser lithotripsy and stent placement procedure in the kidney performed on(b)(6) 2020.Reportedly, the laser unit used was lumenis laser console.According to the complainant, during the procedure, the laser fiber suddenly stopped working.The staff removed the end of the fiber and it was noted to smell like smoke and burnt metal.Additionally, the "lens at the end of the fiber had broken".There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10846991
Report Number3005099803-2020-05389
Device Sequence Number11565781
Product Code GEX
UDI-Device Identifier08714729963769
UDI-Public08714729963769
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2023
Device Model NumberM006R8403911
Device Catalogue Number69271
Device Lot Number0000009518
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2020
Initial Report FDA Received Date11/16/2020
Patient Sequence Number1
Patient Age64 YR